MAUDE Adverse Event Report: SYNTHES BETTLACH 2.8MM THREADED DRILL GUIDE

SYNTHES BETTLACH 2.8MM THREADED DRILL GUIDE
Catalog Number 323.027
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement.Date of device breakage is not known.Device is an instrument and is not implanted/explanted.(b)(6).The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Manufacturing location: (b)(4).Manufacturing date: 03.Oct.2007.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: it was reported a loaner set was received at the affiliate with a broken threaded drill guide.No patient or surgical involvement.This report is for one (1) threaded drill guide.This is report 1 of 1 for com-(b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A product development investigation was performed for the subject device ( lcp drill sleeve 3.5 f/drill bit ø2.8, part number 323.027, lot number 2292567).The subject device was returned with the complaint condition stating: the visual inspection of the returned lcp drill sleeve has shown that a small part of the threaded tip is broken out.The thread flanks are worn and in used condition.The device history record was researched, no abnormal findings were identified.There were no issues during the manufacturing of the product that would contribute to this complaint condition.Further investigation has shown that this instrument was manufactured in november 2007.Based on these findings we conclude that the cause of failure is not due to any manufacturing non-conformances and we determine the complained malfunction as wear and tear over the years.We conclude that the cause of failure is not due to any manufacturing non-conformances and we determine the complained malfunction as wear and tear over the years.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.8MM THREADED DRILL GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach CH254 4
SZ  CH2544
MDR Report Key6572407
Report Number9612488-2017-10219
Device Sequence Number649793
Product Code FZX
UDI-Device Identifier07611819245907
UDI-Public(01)07611819245907(10)2292567
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number323.027
Device Lot Number2292567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2017
Initial Date Received by Manufacturer 04/19/2017
Supplement Date Received by Manufacturer06/30/2017
Initial Report FDA Received Date05/17/2017
Supplement Report FDA Received Date07/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1